MAUDE Adverse Event Report: LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT
Lot Number 4088504
Medical Device Problem Code Incorrect Or Inadequate Test Results (2456)
Health Effect - Clinical Codes Dizziness (2194); Sweating (2444); Shaking/Tremors (2515)
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2017, the lay user/patient¿s wife (reporter), contacted lifescan (lfs) usa, alleging that the patient¿s onetouch ultra mini meter was reading inaccurately erratic.The complaint was classified based on customer service representative (csr) documentation.The reporter stated that they first noticed the alleged meter inaccuracy issue around (b)(6) 2017, at 8/8.30 am, claiming that they obtained an inaccurate blood glucose result of ¿160, 180 and 39 mg/dl¿ on the subject meter, performed within 20 minutes of each other.Based on statistical methodology, the calculated difference of these glucose results falls out with lfs¿ criteria for precision.The reported stated that the patient manages his diabetes with glyburide and janumet, and denies that he made any changes to his normal diabetes management regimen.The reporter stated that around 8/830 am, the patient had developed symptoms of ¿shaky, sweaty and dizzy¿, and when they tested their blood glucose they obtained the results above.The reporter stated that the patient self-treated the symptoms by drinking some pepsi.A blood glucose result of ¿140 mg/dl¿ was obtained on another meter on (b)(6) 2017, the time of this result is not known.During troubleshooting, it was established that the patient¿s meter was set to the correct unit of measure.The reporter described the correct testing steps and the sample was taken from an approved sample site.The patient was using the correct test strips, and the strips had not been open longer than the discard date, had not expired, and had been stored correctly.The test strip vial was not noted to be cracked or broken.The csr noted the patient did not have control solution to test the subject meter.The products were requested back for evaluation and replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed signs and/or symptoms that meet lfs¿ criteria for a serious injury reportable adverse event, it is unknown when the meter issue began so the symptoms may have started after the alleged product issue began.
 
Additional Manufacturer Narrative
The lay user/patient¿s meter and test strips have been returned and evaluated by lifescan product analysis with the following findings: the meter and test strips have passed all testing with no faults found.The reported issue could not be confirmed.If lifescan obtains additional information regarding this complaint, a follow-up report will be submitted.At this time, lifescan considers this matter closed.
 
Additional Manufacturer Narrative
This supplemental is being sent to include information that was omitted from follow-up #1.The lay user/patient's test strips have also been returned and evaluated by lifescan product analysis with the following findings: the test strips passed all testing with no faults found, the reported issue could not be confirmed.The 'alert date' of follow-up #1 should have stated: 4/7/2017 and has been updated appropriately.If lifescan obtains additional information regarding this complaint a follow-up report will be submitted.At this time, lifescan considers this matter closed.

Brand Name
OT ULTRAMINI METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key6416256
Report Number3008382007-2017-13174
Device Sequence Number1013236
Product Code NBW
UDI-Device Identifier00353885002684
UDI-Public(01)00353885002684
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K061118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Lot Number4088504
Other Device ID Number1-AGJ5R2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2017
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/10/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/10/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date03/19/2017
Supplement Report FDA Received Date04/18/2017
04/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age57 YR
Patient Weight93